Unforeseen Gastrointestinal Events Following Antituberculous Therapy
International Research Journal of Gastroenterology and Hepatology,
Eosinophilic enteritis is a rare disorder, affecting human gastrointestinal tract (GIT). The exact etiology is unknown, and some drugs are implicated in causing this condition. We report a case of drug induced eosinophilic enteritis, caused by antituberculosis therapy (ATT). The cessation of ATT induced clinical remission and symptoms were reproduced on drug re-challenge, which corroborated our diagnosis.
- Eosinophilic gastroenteritis
- anti tuberculous therapy (ATT)
- DRESS syndrome
How to Cite
Lange P, Oun H, Fuller S, et al. Eosinophilic colitis due to rifampicin. Lancet. 1994;344:1296-7.
Fathallah N, Bellasfar N, Ammar H, et al. DRESS syndrome induced by rifampicin. Therapie. 2018;73(5): 441‐443.
Shahul HA, Manu MK, Mohapatra AK, Mathew M. Rifampicin-induced lichenoid eruptions. BMJ Case Rep; 2014.
Lee JY, Seol YJ, Shin DW, et al. A case of the Drug Reaction with Eosinophilia and Systemic Symptom (DRESS) Following Isoniazid Treatment. Tuberc Respir Dis (Seoul). 2015;78(1): 27‐30.
Ditto A. Drug rash with eosinophilia and systemic symptoms (DRESS) secondary to anti-tuberculosis therapy with features of isoniazid toxicity.J Allergy Clin Immunol. 2004;113:S309.
Kombila UD, Ka W, Mbaye FBR, et al. DRESS syndrome au pyrazinamide: complication rare et grave du traitement antituberculeux [DRESS syndrome secondary to pyrazinamide: An uncommon complication of tuberculosis treatment]. Rev Mal Respir. 2018;35(1):69‐73.
Wong PC, Yew WW, Wong CF, Choi HY. Ethambutol-induced pulmonary infiltrates with eosinophilia and skin involvement. Eur Respir J. 1995;8(5): 866‐868.
Kaijser R. Zur Kenntnis der allergischen Affektionen des Verdauugskanals vom Standpunkt des Chirurgen aus. Arch Klin Chir. 1937;188:36–64.
Zhang M, Li Y. Eosinophilic gastroenteritis: A state-of-the-art review. J Gastroenterol Hepatol. 2017;32(1):64‐72.
Abstract View: 36 times
PDF Download: 12 times